How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.Saurabh Joshi Your Own Question
Dr.Saurabh Joshi
Dr.Saurabh Joshi, Doctor
Category: Health
Satisfied Customers: 4665
Experience:  Physician,Neuro and Vascular Interventional Radiologist
Type Your Health Question Here...
Dr.Saurabh Joshi is online now
A new question is answered every 9 seconds

Im a landscaper and I have cut down a century plant (agave

This answer was rated:

I'm a landscaper and I have cut down a century plant (agave americana) and have a lot of the sap on my skin and it feels like my body is on fire!!! Is there anything I can do and will I develop further problems (blisters etc).

You seem to be having an allergic reaction to the sap of the plant.

Please wash off the area of your skin with cold water and take an antihistaminic like Zyrtec or Allegra twice a day.

This will stop the allergic reaction and reduce your symptoms.

If you start having nay difficulty in breathing / redness and skin irritation all over your body then you would need to go to the ER for a shot if Adrenalin / IV antihistaminic.

Kind Regards,

Customer: replied 7 years ago.

Thanks for that. I have looked on the web a bit and seen that it is common to experience these symtoms from this particular plant. I can't seem to find any advice to treat apart from learning that it is a toxic plant. Is it possible for you to find any information specific to this plant (agave americana or century plant) or are you confident that the antihistamine would be the only course of action anyway?


Regards Dave


You can find specific toxicity symptoms for the plant here :,M1

However, no specific antidote is mentioned, this seems to cause a Contact Dermatitis that is treated with skin soothing agents like Calamine and Antihistaminics.

Kind Regards,


P.S. Please click *** ACCEPT *** if you are satisfied, otherwise I do not get paid for my work and JustAnswer holds your Deposit.
Dr.Saurabh Joshi and 2 other Health Specialists are ready to help you